Maine, 2007Hail and Damaging Winds in Maine, August 30, 2007
August 30, 2007 · NWS GYX · 19 events in 5 counties and zones
Severe thunderstorms began developing in northwestern Maine early in the afternoon of August 30th and continued into the evening hours over central portions of western Maine. Very large hail and damaging winds occurred with these storms along with .
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms began developing in northwestern Maine early in the afternoon of August 30th and continued into the evening hours over central portions of western Maine. Very large hail and damaging winds occurred with these storms along with . There were many reports of 1 to 2 inch hail. A supercell thunderstorm which developed over southeastern Oxford County moved through northern Kennebec County. Golf ball-size hail caused considerable damage and piled up to a depth of 10 inches in the town of Rome in Kennebec county. Snow plows had to be called out to clear roads, and several inches of hail remained on the ground as late as the next day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 30, 8:47 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 30, 8:47 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
947 AM EDT THU AUG 30 2007
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE REGION TODAY AS A COLD FRONT
APPROACHES THE REGION THIS MORNING AND SLOWLY MOVES ACROSS THE
REGION LATER TODAY AND TONIGHT...MOVING OFFSHORE EARLY FRIDAY
MORNING. HIGH PRESSURE WILL BUILD OVER THE AREA FOR THE WEEKEND.
A WEAK COLD FRONT IS EXPECTED TO CROSS THE REGION MONDAY NIGHT
INTO TUESDAY...WITH HIGH PRESSURE AGAIN BUILDING IN BEHIND THAT
BOUNDARY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
THE FORECAST PROBLEM FOR TODAY IS CONVECTION STRENGTH.
CURRENTLY...THE FORECAST AREA IS SOUTH OF THE MAIN BELT OF WESTERLY
IN THE FAST NORTHERN STREAM. THE SURFACE FRONT IS DRAPED ACROSS
NORTHERNMOST MAINE AND SOUTHERN QUEBEC. SOUTH OF THE FRONT...SKIES
ARE STILL MOSTLY CLEAR WITH INCREASING LOW LEVEL LAPSE RATES IN
THE STRONG LATE AUGUST SUN.
CLOSER TO THE FRONT...CONVECTION IS ALREADY FIRING ACROSS NORTHERN
VERMONT IN RESPONSE TO A MESOSCALE FEATURE IN THE FLOW. THIS AREA
WILL BE FIRST FOR CONVECTIVE POTENTIAL. THE 12Z CWMW IS DEEPER
INTO THE COOLER AIR...AND SHOWS LITTLE IN THE WAY OF CONVECTIVE
POTENTIAL. THE CLOUD/NO CLOUD AREA NEAR THE FRONT WILL BE THE
CONVECTIVE INITIATION POINT LATER THIS MORNING...AND THIS WILL BE
THE PRIME AREA FOR THIS AFTERNOON.
THE FRONT IS SLOW MOVING...AND SOUTH OF THE FOOTHILLS IN WESTERN
MAINE AND SOUTHEAST NEW HAMPSHIRE PROBABLY STAY CAPPED MUCH OF THE
DAY (AS THE MODIFIED 12Z GYX SOUNDING SHOWS). THE MAIN BELT OF
WESTERLY STAYS NORTH OF THE BORDER...WITH THE BEST INSTABILITY TO
THE SOUTH OF THIS ACROSS THE FOOTHILLS. GIVEN THE POSITION OF THE
FRONT THIS MORNING...THE CONVECTION MAY GET GOING A BIT EARLIER
THAN USUAL ACROSS WESTERN NEW HAMPSHIRE AND EARLY AFTERNOON ACROSS
THE HIGHER TERRAIN OF WESTERN MAINE.
THE FORECAST HAS BEEN UPDATED TO INCLUDE THE REFINED TIMING...AND
TO ADD ENHANCED WORDING FOR THE HIGHER TERRAIN IN NORTHERN AND
CENTRAL NEW HAMPSHIRE AND WESTERN MAINE. WITH THE WIND FIELD NORTH
AND THE BEST INSTABILITY SOUTH...WOULD EXPECT PULSE STORMS TO
TRANSITION TO POSSIBLE MULTICELL STRUCTURE WITH SMALL LINE SEGMENTS
BEING THE MOST LIKELY STORM TYPE.
GIVEN THE WARM AIRMASS IN PLACE (MORNING AND MODIFIED MODEL SOUNDINGS
FOR THIS AFTERNOON SUGGEST FREEZING LEVELS REMAINING ABOUT 13000
FEET)...LARGE HAIL IS UNLIKELY OUTSIDE OF SUPERCELLS (WHICH LOOK
UNLIKELY AT THIS POINT). EXPECT GUSTY WINDS IN COLLAPSING CELLS
AND WINDS WITH LINE SEGMENTS AS THE MAIN SEVERE WEATHER THREATS.
ACROSS SOUTHEAST NEW HAMPSHIRE AND SOUTHERNMOST MAINE...LEFT THE
ENHANCED WORDING OUT FOR NOW...AS THE BEST THREAT REMAINS NORTH.
THE ONLY OTHER CHANGES TO THE CURRENT FORECAST WERE TO SKY AND
TEMPERATURES TO MATCH CURRENT TRENDS.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM FRIDAY/...
WEAK LOW PRESSURE ALONG THE FRONTAL BOUNDARY WILL SLOW ITS EASTWARD
PROGRESSION THROUGH TONIGHT. AHEAD OF THE FRONTAL BOUNDARY WHERE
THERE WILL BE LESS CLOUD COVER...DAYTIME HEATING WILL PROMOTE
INSTABILITY...THUS BETTER CHANCE FOR STRONGER CONVECTIVE ACTIVITY.
AT THIS TIME...IT LOOKS LIKE PARAMETERS WILL BE IN PLACE FOR PERHAPS
SOME STRONG ISOLATED ACTIVITY WHICH COULD PRODUCE GUSTY WINDS NEAR
SEVERE CRITERIA...ALONG WITH SOME HEAVY DOWNPOURS. DUE TO HIGHER
FREEZING LEVELS...WOULD NOT EXPECT LARGE HAIL WITH ANY OF THE
ACTIVITY. SPC KEEPS US IN THE GENERAL THUNDERSTORM CATEGORY...SO
WILL HOLD OFF ANY ENHANCED WORDING THIS PACKAGE. BOUNDARY MOVES
ACROSS REGION TONIGHT AND WITH LOSS OF DAYTIME HEATING...MORE IN
THE WAY OF SHOWERS EXPECTED ALONG WITH SOME DEGREE OF FOG. BOTH
MODELS CONTINUE TO SHOW OFFSHORE STORM RETAINING ITS OWN IDENTITY
TIL IT MERGES WITH FRONTAL BOUNDARY IN THE EASTERN GULF OF MAINE
INTO SOUTHERN NOVA SCOTIA. TEMPERATURES A BLEND OF MAV/MET GUIDANCE
AND POPS A BLEND OF CURRENT FORECAST/MAV GUIDANCE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
UPPER TROUGH CROSSES THE FORECAST AREA FRIDAY. THIS ENERGY IS DEPICTED
CURRENTLY ON LATEST WATER VAPOR IMAGES AS A SMALL AND SHEARED...WESTBOUND
AREA OF MOISTURE.
A MINIMAL AMOUNT OF MOISTURE FROM ATLANTIC LOW WILL ENTRAIN INTO
EXITING SYSTEM IN THE CANADIAN MARITIMES ON FRIDAY
AFTERNOON. SCATTERED SHOWERS WILL SLOWLY EXIT THE COAST DURING THE
DAY.
THEREAFTER...STRONG CANADIAN HIGH PRESSURE TO BRING DRY CONDITIONS
TO MAINE AND NEW HAMPSHIRE OVER THE WEEKEND WITH CHILLY NIGHTS AND
PATCHY FOG DURING THE EARLY MORNING HOURS. ANOTHER COLD FRONT
APPEARS AS IT WILL CROSS THE FORECAST AREA LATE ON LABOR DAY.
MODEL TRENDS SUGGEST CLOUD AND POP GRIDS FOR MONDAY MAY NEED TO BE
MODIFIED UPWARD IN THE NEAR FUTURE.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM...VFR TODAY EXCEPT FOR LOCAL IFR/LIFR IN PATCHY RIVER VALLEY
FOG. AS SHOWER/THUNDERSTORM ACTIVITY APPROACHES THE REGION FROM
NORTHWEST TO SOUTHEAST...CONDITIONS WILL DROP TO MVFR/IFR IN ANY
SHOWER THUNDERSTORM ACTIVITY TODAY. EXPECT IFR/MVFR CONDITIONS
OVERNIGHT IN FOG.
LONG TERM...DRIER AIR GRADUALLY FILTERS INTO THE REGION FRIDAY
FROM THE NORTH AND WEST. CANADIAN HIGH PRESSURE ALLOWS FOR
IMPROVING AVIATION CONDITIONS. VFR EXPECTED ACROSS THE REGION BY
LATE FRIDAY WITH A GUSTY NORTHERLY WIND DEVELOPING.
&&
.MARINE...
SHORT TERM...WINDS HAVE ALREADY INCREASED THIS MORNING IN RESPONSE
TO THE APPROACHING FRONT. C MAN STATIONS ARE ALREADY INDICATING
GUSTS TO 20 KNOTS THIS MORNING...AND THIS HAS BEEN INDICATED IN
THE UPDATED FORECAST. THE FOG BANK IS STILL FAIRLY FAR AWAY IN THE
GULF OF MAINE...SO THE POOR VISIBILITY IN FOG WILL PROBABLY WAIT
UNTIL TONIGHT.
LOW VISIBILITY IN FOG TONIGHT. IN THE LONG TERM...WINDS BECOME
GUSTY FOR A PERIOD FRIDAY NIGHT INTO SATURDAY WITH INCREASING
GRADIENT AND COLD AIR ADVECTION ACROSS THE RELATIVELY WARM WATERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
NEAR TERM...HAYES
AVIATION...HAYES
MARINE...HAYES
Hazardous weather outlook, Aug 30, 8:50 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
950 AM EDT THU AUG 30 2007
MEZ007>009-012>014-NHZ001>007-311400-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-
950 AM EDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL LATER THIS
MORNING INTO THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR THIS AFTERNOON.
ANZ150-MEZ018>028-NHZ008>010-013-014-311400-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
950 AM EDT THU AUG 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.
.DAY ONE...TODAY AND TONIGHT
A THUNDERSTORM OR TWO MAY PRODUCE GUSTY WINDS AND SMALL HAIL LATER
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
HAYES
In the hours before
Special weather statement, Aug 30, 9:17 AM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1017 AM EDT THU AUG 30 2007
NHZ001-301515-
NORTHERN COOS-
1017 AM EDT THU AUG 30 2007
...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 1115 AM
EDT...
AT 1017 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 26 MILES WEST OF BRUNSWICK
SPRINGS...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT BRUNSWICK SPRINGS...NORTH STRATFORD...
COLEBROOK...PITTSBURG...MILLSFIELD...DIXVILLE NOTCH... CLARKSVILLE
AND ERROL THROUGH 1115 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.
HAYES
Special weather statement, Aug 30, 9:46 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1046 AM EDT THU AUG 30 2007
MEZ007-008-NHZ001-301545-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
1046 AM EDT THU AUG 30 2007
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY
AND COOS COUNTY THROUGH 1145 AM EDT...
AT 1046 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF COLEBROOK...
MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT COLEBROOK...PITTSBURG...CLARKSVILLE...WILSONS MILLS...TIM
POND...RANGELEY...OQUOSSOC AND DAVIS THROUGH 1145 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.
HAYES
Special weather statement, Aug 30, 10:19 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1119 AM EDT THU AUG 30 2007
MEZ007-008-NHZ001-301615-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
1119 AM EDT THU AUG 30 2007
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY
AND COOS COUNTY THROUGH 1215 PM EDT...
AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF
CLARKSVILLE TO 4 MILES NORTH OF DIXVILLE NOTCH...MOVING NORTHEAST AT
35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND DIXVILLE NOTCH...CLARKSVILLE AND COBURN GORE THROUGH 1215
PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS 45 MPH CAN BE EXPECTED.
HAYES
Special weather statement, Aug 30, 10:41 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1141 AM EDT THU AUG 30 2007
MEZ007>009-301645-
CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD-
1141 AM EDT THU AUG 30 2007
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY
AND FRANKLIN COUNTY THROUGH 1245 PM EDT...
AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF
DAVIS 9 MILES WEST OF OQUOSSOC...MOVING NORTHEAST AT 35 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT DAVIS...OQUOSSOC...TIM
POND...EUSTIS...STRATTON...ATTEAN...LONG POND AND JACKMAN THROUGH
1245 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
AND VIVID LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.
HAYES
Special weather statement, Aug 30, 11:12 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1212 PM EDT THU AUG 30 2007
MEZ008-009-301700-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
1212 PM EDT THU AUG 30 2007
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 100 PM EDT...
AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF FLAGSTAFF
LAKE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
FLAGSTAFF LAKE...CARATUNK...THE FORKS AND LAKE MOXIE THROUGH 100 PM
EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...VIVID AND
FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 55 MPH CAN
BE EXPECTED.
HAYES/MICHAUD
Thunderstorm Wind, Somerset
- When
- August 30, 11:39 AM EST to 11:41 AM EST
- Where
- Somerset County, 3 mi S of The Forks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.287, -69.970
A severe thunderstorm downed a large tree across Route 201, 3 miles south of The Forks.
Hail, Kennebec
- When
- August 30, 2:45 PM EST to 2:48 PM EST
- Where
- Kennebec County, Benton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.580, -69.550
A severe thunderstorm produced 1 inch hail in Benton.
Thunderstorm Wind, Franklin
- When
- August 30, 3:17 PM EST to 3:21 PM EST
- Where
- Franklin County, 2 mi NW of Wilton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.600, -70.249
A severe thunderstorm downed trees and branches at Wilson Lake Country Club. Half inch hail was also reported with this storm.
Thunderstorm Wind, Franklin
- When
- August 30, 3:45 PM EST to 3:52 PM EST
- Where
- Franklin County, New Sharon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.630, -70.020
A severe thunderstorm downed trees along a 20 mile stretch of Route 27 from Belgrade Lakes in Kennebec County to New Sharon in Franklin County.
Hail, Oxford
- When
- August 30, 3:52 PM EST to 3:56 PM EST
- Where
- Oxford County, Dixfield
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.530, -70.450
A severe thunderstorm produced .75 inch hail in Dixfield.
Hail, Franklin
- When
- August 30, 4:04 PM EST to 4:08 PM EST
- Where
- Franklin County, Jay
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.500, -70.220
A severe thunderstorm produced 1.25 inch hail in Jay.
Hail, Androscoggin
- When
- August 30, 4:05 PM EST to 4:10 PM EST
- Where
- Androscoggin County, Livermore Falls
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.470, -70.180
A severe thunderstorm produced .75 inch hail in Livermore Falls.
Hail, Kennebec
- When
- August 30, 4:05 PM EST to 4:08 PM EST
- Where
- Kennebec County, 5 mi W of Waterville
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.550, -69.731
A severe thunderstorm produced 1.25 inch hail in Belgrade on the Smithfield town line.
Hail, Kennebec
- When
- August 30, 4:06 PM EST to 4:18 PM EST
- Where
- Kennebec County, Belgrade
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.450, -69.830
A severe thunderstorm produced .75 inch hail up to a depth of up to 4 inches near Route 27 and Watson Pond Road.
Thunderstorm Wind, Kennebec
- When
- August 30, 4:06 PM EST to 4:11 PM EST
- Where
- Kennebec County, Belgrade
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.450, -69.830
A severe thunderstorm downed trees in Belgrade.
Hail, Oxford
- When
- August 30, 4:10 PM EST to 4:16 PM EST
- Where
- Oxford County, West Paris
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.320, -70.570
A severe thunderstorm produced .75 inch hail in West Paris.
Hail, Kennebec
- When
- August 30, 4:15 PM EST to 4:22 PM EST
- Where
- Kennebec County, Oakland
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.550, -69.720
A severe thunderstorm produced 1.75 inch hail in Oakland.
Thunderstorm Wind, Kennebec
- When
- August 30, 4:15 PM EST to 4:18 PM EST
- Where
- Kennebec County, Waterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.550, -69.630
A severe thunderstorm downed trees in Waterville.
Thunderstorm Wind, Oxford
- When
- August 30, 4:20 PM EST to 4:26 PM EST
- Where
- Oxford County, 1 mi NW of Lovell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 44.130, -70.894
A severe thunderstorm downed trees in Lovell.
Thunderstorm Wind, Somerset
- When
- August 30, 4:20 PM EST to 4:24 PM EST
- Where
- Somerset County, Smithfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.630, -69.820
A severe thunderstorm downed trees and produced quarter-sized hail in Smithfield.
Thunderstorm Wind, Somerset
- When
- August 30, 4:35 PM EST to 4:40 PM EST
- Where
- Somerset County, Fairfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.580, -69.600
A severe thunderstorm downed trees on power lines in Fairfield.
Hail, Kennebec
- When
- August 30, 4:45 PM EST to 5:02 PM EST
- Where
- Kennebec County, Rome
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 44.580, -69.850
A severe thunderstorm produced hail up to 2 inches in diameter and up to 10 inches deep in Rome. There were many reports of property damage from the hail produced by this storm.
Thunderstorm Wind, Somerset
- When
- August 30, 5:16 PM EST to 5:20 PM EST
- Where
- Somerset County, Pittsfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.780, -69.380
A severe thunderstorm downed large tree limbs in Pittsfield.
Thunderstorm Wind, Somerset
- When
- August 30, 5:25 PM EST to 5:29 PM EST
- Where
- Somerset County, Detroit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.780, -69.280
A severe thunderstorm downed large tree limbs in Detroit.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Mississippi, August 30 to 31, 2007$303,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Oregon, August 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Alabama, August 30, 2007$65,000 · 1 event
- Hail and Damaging Wind in New York, August 30, 2007$30,000 · 2.75 in hail · 4 events
- Lightning Strikes in Georgia, August 30 to 31, 2007$30,000 · 2 events
- Lightning Strikes in California, August 30 to 31, 2007$18,000 · 2 events
- Hail and Damaging Wind in South Carolina, August 30, 20071 injured · $500 · 50 kt wind · 3 events
- Dust Storm and Damaging Wind in Nevada, August 30, 20071 injured · 54 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 30, 200750 kt wind · 10 events
- Hail and Damaging Wind in New Hampshire, August 30, 20071 in hail · 8 events
- Excessive Heat in California, August 30 to 31, 20077 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, August 30 to 31, 200750 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54899, 54890, 54900, 54901, 54891, 54892, 54893, 54894, 54895, 54903, 54896, 54897, 54904, 54905, 54906, 54907, 54898, 54908, 54909.